Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 18, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jun 27, 2021, 2:15 PM EDT. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 27, 2021, 3:25 PM EDT
- In force
- 70 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Cleveland radar (KCLE), 48 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818
WHUS51 KCLE 271815
SMWCLE
LEZ143>145-163>165-271945-
/O.NEW.KCLE.MA.W.0018.210627T1815Z-210627T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
215 PM EDT Sun Jun 27 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore and Open waters from Reno Beach OH to Avon Point OH...
* Until 345 PM EDT.
* At 215 PM EDT, strong thunderstorms were located along a line
extending from near Sandusky Bay to 14 nm west of Huron to 36 nm
southwest of Kelleys Island, moving east at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Western Vermilion, Huron, Kelleys Island, Sandusky Bay, Lorain
Harbor and Vermilion.
LAT...LON 4138 8267 4140 8280 4138 8286 4138 8299
4155 8295 4166 8260 4168 8260 4168 8240
4185 8201 4160 8199 4153 8201 4151 8203
4150 8207 4140 8213 4140 8219 4138 8226
TIME...MOT...LOC 1815Z 252DEG 34KT 4152 8285 4137 8287 4105 8306
HAIL...0.00IN
WIND...>34KTS
$$
Kahn3 follow-up statements
384
FZUS71 KCLE 271845
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
245 PM EDT Sun Jun 27 2021
LEZ143-163-271855-
/O.CAN.KCLE.MA.W.0018.000000T0000Z-210627T1945Z/
245 PM EDT Sun Jun 27 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Nearshore waters from Reno Beach OH to the Islands OH...
Open waters from Reno Beach OH to The Islands OH...
The thunderstorms have moved out of the warned area and no longer
pose a significant threat to boaters.
LAT...LON 4138 8267 4154 8260 4168 8260 4168 8240
4185 8201 4158 8200 4154 8201 4150 8207
4140 8213 4140 8219 4138 8226
TIME...MOT...LOC 1845Z 251DEG 34KT 4165 8253 4153 8246 4118 8274
$$
LEZ144-145-164-165-271945-
/O.CON.KCLE.MA.W.0018.000000T0000Z-210627T1945Z/
245 PM EDT Sun Jun 27 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 345 PM EDT...
For the following areas...
Nearshore and Open waters from The Islands OH to Avon Point OH...
At 245 PM EDT, strong thunderstorms were located along a line
extending from 8 nm east of Kelleys Island to 7 nm northwest of
Western Vermilion to 15 nm southwest of Huron, moving east at 35
knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Western Vermilion, Huron, Lorain Harbor and Vermilion.
LAT...LON 4138 8267 4154 8260 4168 8260 4168 8240
4185 8201 4158 8200 4154 8201 4150 8207
4140 8213 4140 8219 4138 8226
TIME...MOT...LOC 1845Z 251DEG 34KT 4165 8253 4153 8246 4118 8274
HAIL...0.00IN
WIND...>34KTS
$$
Kahn354
FZUS71 KCLE 271858
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
258 PM EDT Sun Jun 27 2021
LEZ144-164-271907-
/O.CAN.KCLE.MA.W.0018.000000T0000Z-210627T1945Z/
258 PM EDT Sun Jun 27 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Nearshore and Open waters from The Islands OH to Vermilion OH...
The thunderstorms have moved out of the warned area and no longer
pose a significant threat to boaters.
LAT...LON 4138 8267 4143 8265 4142 8262 4143 8262
4143 8261 4139 8246 4142 8237 4169 8237
4185 8201 4155 8201 4150 8207 4140 8213
4140 8219 4138 8226
TIME...MOT...LOC 1857Z 270DEG 34KT 4168 8242 4156 8235 4121 8264
$$
LEZ145-165-271945-
/O.CON.KCLE.MA.W.0018.000000T0000Z-210627T1945Z/
258 PM EDT Sun Jun 27 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 345 PM EDT...
For the following areas...
Nearshore and Open waters from Vermilion OH to Avon Point OH...
At 257 PM EDT, strong thunderstorms were located along a line
extending from 13 nm east of Kelleys Island to 8 nm north of Western
Vermilion to 11 nm south of Huron, moving east at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Western Vermilion, Huron, Lorain Harbor and Vermilion.
LAT...LON 4138 8267 4143 8265 4142 8262 4143 8262
4143 8261 4139 8246 4142 8237 4169 8237
4185 8201 4155 8201 4150 8207 4140 8213
4140 8219 4138 8226
TIME...MOT...LOC 1857Z 270DEG 34KT 4168 8242 4156 8235 4121 8264
HAIL...0.00IN
WIND...>34KTS
$$
Kahn889
FZUS71 KCLE 271925
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
325 PM EDT Sun Jun 27 2021
LEZ145-165-271935-
/O.CAN.KCLE.MA.W.0018.000000T0000Z-210627T1945Z/
325 PM EDT Sun Jun 27 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Nearshore and Open waters from Vermilion OH to Avon Point OH...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 4138 8267 4143 8265 4142 8262 4143 8262
4143 8261 4139 8246 4142 8237 4169 8237
4185 8201 4155 8201 4150 8207 4140 8213
4140 8219 4138 8226
TIME...MOT...LOC 1922Z 252DEG 34KT 4175 8212 4163 8205 4128 8234
$$
KahnWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 27, 2:13 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 27, 2:13 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 213 PM EDT Sun Jun 27 2021 .SYNOPSIS... Our region will remain along the western periphery of a ridge along the Mid-Atlantic Coast through this weekend with hot and humid conditions. Meanwhile a front extends from the Plains to the Central Great Lakes. This front will drift southeastward into our area for the first part of the week resulting in a more active weather pattern. && .NEAR TERM /THROUGH MONDAY/... Line of showers with a few thunderstorms has developed from Port Clinton to Tiffin and continuing southwest. Updated the forecast to raise pops across western portions of the area. The airmass remains very warm and moist this afternoon with freezing levels over 14K feet. The flow aloft does contain 30-35 knots in the 5-10K foot layer and we have had a couple gusts of 30+ knots observed at the surface. Heavy rain and wind gusts to 45 mph will be the primary threat this afternoon. Previous discussion... High pressure located east of our region continues to hold firm on our local weather pattern with most of the active weather staying just west of our area closer to a stalled out frontal boundary. This boundary will slip a little closer to northwest Ohio later today and may bring a slightly better chance for scattered showers and storms this afternoon into the overnight for mainly northwest Ohio and Lake Erie. Otherwise, we are expecting another very warm, humid, and breezy day. Afternoon temperatures will climb back up into the upper 80s to around 90. We are not really expecting any organized convection this afternoon as there will limiting factors. Any diurnal driven convection will slowly decrease late in the evening and overnight to a few showers. Once again, we will kind of repeat the same setup and weather on Monday with diurnal convection mainly focus closer the surface boundary near northwest Ohio and across Lake Erie with some of that sliding into northern Ohio on Monday afternoon. Monday's high temperatures will be back up in the upper 80s. One note to add is that we did cut pop guidance overall to generally scattered chances for the next 36 hours. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... The synoptic setup will remain stagnant through at least Tuesday, with a stalled front to the northwest of the area and a ridge off the East Coast. Scattered and disorganized thunderstorms will be possible Tuesday afternoon and evening, especially if a lake breeze develops. Tuesday will be the last day for temps in the mid to upper 80s. Lack of steering flow combined with unusually high PWATs of 1.5-2.0 inches pose a threat for slow-moving or training storms and heavy rain threat may lead to localized flooding. Not seeing a significant chance of strong thunderstorms at this time, but MLCAPE values of 1500 to 2500 J/kg combined with the high PWATs provide at least a small chance of sub-severe gusty winds within more robust thunderstorms. A more unsettled pattern will develop Wednesday as an upper level trough deepens and digs south into Ontario. This will lead to falling heights throughout the day along with increasing chances of widespread showers and thunderstorms. Increased cloud cover along with potential for early convection will lead to cooler temps in the low to mid 80s. Again, heavy rain will be possible given the humid airmass. && .LONG TERM /THURSDAY THROUGH SATURDAY/... The active pattern will continue through at least the end of the work week as the aforementioned trough continues to dig south over the Great Lakes. As previous discussions have stated, there's still some uncertainty in the evolution as this trough, although several of the most recent guidance members indicate the trough cutting off into an upper-level low late this week or early this weekend. The main question is, when and where would this happen? As of now, most members have scattered to widespread showers and thunderstorms through at least Thursday or Friday. A moist airmass will remain in place, so the potential for heavy rain will persist through at least Friday afternoon. The trough (or cutoff upper-level low) may push a cold front across the area Friday or Saturday, which would result in a drier and more optimistic forecast heading into the holiday weekend. Have the highest pops Thursday and Friday, which rain chances decreasing Friday evening through Saturday. Late-week temperatures will depend on the synoptic setup, but as of now they will likely be slightly below normal in the mid to upper 70s. && .AVIATION /18Z Sunday THROUGH Friday/... A band of showers with scattered thunderstorms has developed from near Port Clinton to Tiffin and continuing southwest. It is not quite clear if these will hold together to reach CLE/MFD with storm motion to the east northeast at 30 mph. Updates will be issued as needed with IFR visibilities possible in brief heavy rain and wind gusts to 35 knots. Additional thunderstorms will likely develop at or near TOL between 22-24Z. Otherwise, VFR conditions expected to persist outside of showers and thunderstorms. Winds will be breezy out of the southwest with gusts to 25 knots this afternoon, becoming 10 knots or less out of the south after 00Z. Outlook...Non-VFR possible with rounds of showers and thunderstorms Sunday night through Wednesday. && .MARINE... Southwesterly flow at 10 to near 20 knots will continue through today before decreasing below 15 knots Monday through Wednesday. Wind speeds may briefly approach Small Craft Advisory criteria this morning and early this afternoon, but wind speeds are extremely marginal and confidence is too low to warrant any headlines at this point. A few hours of onshore flow may develop with a lake breeze Monday and Tuesday and wind direction may become variable as low pressure potentially impacts the area on Thursday. Marine headlines are not expected through the forecast period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...KEC/Griffin SHORT TERM...Maines LONG TERM...Maines AVIATION...KEC/Griffin MARINE...Maines
Hazardous weather outlook, Jun 27, 3:26 AM EDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 326 AM EDT Sun Jun 27 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280730- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 326 AM EDT Sun Jun 27 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 1:57 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Cleveland OH
157 PM EDT Sun Jun 27 2021
OHZ007>009-018-019-271845-
Seneca-Huron-Erie-Ottawa-Sandusky-
157 PM EDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HURON...
OTTAWA...ERIE...SENECA AND EASTERN SANDUSKY COUNTIES...
At 157 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fremont to near Green Springs to
near New Riegel. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Sandusky, Tiffin, Norwalk, Fremont, Port Clinton, Bellevue, Clyde,
Willard, Plymouth, Green Springs, Northern Milan, Milan, Bloomville,
Castalia, Ballville, Monroeville, Marblehead, Attica, Berlin Heights
and North Fairfield.
LAT...LON 4123 8316 4147 8310 4154 8272 4153 8272
4150 8275 4146 8304 4145 8304 4142 8292
4147 8282 4144 8276 4149 8269 4147 8267
4147 8270 4138 8252 4140 8242 4133 8244
4099 8269 4099 8333
TIME...MOT...LOC 1757Z 258DEG 28KT 4141 8308 4124 8312 4101 8329
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:57 PM EDT | Special Weather Statement | CLE | Erie, Huron, Seneca | 48 min |
| Jun 27, 4:19 PM EDT | Special Marine Warning | CLE | 70 min | |
| Jun 27, 5:05 PM EDT | Special Weather Statement | CLE | Hancock | 40 min |
| Jun 27, 5:36 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 39 min |
| Jun 27, 6:53 PM EDT | Special Weather Statement | CLE | Seneca | 37 min |
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.